Intravenous Nitroglycerine in STEMI, with data: Avoid its use if giving tPA

In conclusion, concurrent nitroglycerin administration reduces the thrombolytic efficacy of rTPA in patients with AMI probably by lowering the plasma levels of rTPA antigen. The diminished efficacy of rTPA is associated with an adverse outcome.References1.         Nicolini FA, Ferrini D, Ottani F, et al. Concurrent nitroglycerine therapy impairs tissue-type plasminogen activator-induced thrombolysis in patients with acute myocardial infarction. Am J Cardiol 1994; 74:662-666.2.         Mehta JL, Nicolini FA, Nichols WW, Saldeen TG. Concurrent nitroglycerine administration decreases thrombolytic potential of tissue-type plasminogen activator. J Am Coll Cardiol 1991; 17:805-811.  Full text: http://content.onlinejacc.org/article.aspx?articleID=11174883.         Romeo F, Rosano GM, Martuscelli E, et al. Concurrent nitroglycerin administration reduces the efficacy of recombinant tissue-type plasminogen activator in patients with acute anterior wall myocardial infarction. Am Heart J 1995; 130:692-697.From ACC/AHA GuidelinesClass I1. Patients with ongoing ischemic discomfort should receive sublingual nitroglycerin (0.4 mg) every 5  minutes for a total of 3 doses, after which an assessment should be made about the need for intravenous nitroglycerin.(Level of Evidence: C)2. Intravenous nitroglycerin is indicated for re...
Source: Dr. Smith's ECG Blog - Category: Cardiology Authors: Source Type: blogs